MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ROBI FORCEPS INSERT; ROBI FORCEPS CLERMONT-FERRAND INSERT

KARL STORZ SE & CO. KG ROBI FORCEPS INSERT; ROBI FORCEPS CLERMONT-FERRAND INSERT
Model Number 38610ON
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per evaluation findings the complete instrument head was separated from distal end of shaft.
 
Event or Problem Description
Allegedly, during a laparoscopic procedure, when the doctor noticed the instrument did not work and found the entire distal tip of the forceps fell into the patient.The loose piece was retrieved and the procedure was completed with another instrument.

Brand Name
ROBI FORCEPS INSERT
Common Device Name
ROBI FORCEPS CLERMONT-FERRAND INSERT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
MDR Report Key9010083
Report Number9610617-2019-00080
Device Sequence Number2529480
Product Code GEI
UDI-Device Identifier04048551328651
UDI-Public4048551328651
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K962030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number38610ON
Device Catalogue Number38610ON
Device Lot NumberPQ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2019
Initial Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR